U.S. doctors online nowAsk doctors free
Ashburn, VA
A 19-year-old male asked:

My mother has covid and was prescribed clarithromycin an antibiotic and dextromethorphan which is a cough suppressant and paracetamol... is this good? i mean i'm no doctor but these suppress fever and viral release through cough should she use?

2 doctor answers5 doctors weighed in
Dr. Amrita Dosanjh
Pediatrics and Pediatric Pulmonology 36 years experience
Observe: Watch for signs of respiratory distress, worsening cough and uncontrolled fever. The combination of medications is recommended, but the Tylenol is only for fever of T 101 of higher. Avoid NSAIDs, encourage fluids and rest.
Dr. Heidi Fowler
Psychiatry 25 years experience
COVID 19: The Clarithromycin was likely prescribed due to concerns about possible secondary bacterial infection. If she is coughing so much that it is causing problems (such as with sleep) that is likely why a cough suppressant was ordered. I see no problems with her taking paracetamol. . Get emergency care for difficulty breathing, blue lips or face, significant & persistent chest pain

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

Last updated Oct 26, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.